Posted by Wendy Davis
on June 17, 2000 at 21:48:03:
If anyone can help me, please respond asap!? I have a 30 yr old brother, served in Gulf War, given daily-repeated doses of a "preventative" (???) oral drug to "protect" him from bacterial warfare...As of 7/20/00 he'll be living with me. Where do I start in acquiring medical, financial, counceling support for him?? I'm afraid to trust the same government who did this to him!! Below are SOME, not all of his more blatantly obvious symptoms:
1. Short-Term memory loss
2. Premature hair loss
4. Excessive nervousness
5. Inability to sleep very much at all...PREFERS TO SLEEP ON THE FLOOR???!
7. Muscle spasms, "jerky" twitching?
8. *RECENTLY A LUMP HAS FORMED IN HIS THROAT?
9. Strange, scary, inane comments/actions, i.e., "Is there really a place called The White Cliffs of Dover"? Or, sitting & reading FOR HOURS the dictionary or the Bible.
10. Cannot function except in a controlled environment such as jail or homeless shelter. Incapable of holding down a job.
My poor brother has lost his home, wife, son, car, personal belongings. He will tell you he knows something is wrong with him but he doesn't know what to do about it. Please let me know what I can do to help him. I need to do something immediately once he's here with me. Where do I start? What do we do first, etc? I'm a single, divorced mother and I must work but is there any emergency-type compensation he can receive to help get us through whatever we face? Can you trust the V.A. Hospitals? They're the very ones who tried to deny and cover-up what they did?! Please help me help my brother. Thank You one and all...